Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 27, 2008, 3:29 AM CDT for Glasscock County, Howard County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2008, 3:29 AM CDT (08:29 UTC)
- Expired
- Apr 27, 2008, 3:59 AM CDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Glasscock County, TX, Howard County, TX
The radar
The Midland/Odessa radar (KMAF), 87 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4286 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 270829
SVRMAF
TXC173-227-270915-
/O.NEW.KMAF.SV.W.0056.080427T0829Z-080427T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 AM CDT SUN APR 27 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOWARD COUNTY IN WEST TEXAS...
NORTHEASTERN GLASSCOCK COUNTY IN WEST TEXAS...
* UNTIL 415 AM CDT
* AT 326 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEES...OR 10 MILES SOUTH OF BIG SPRING...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
FORSAN...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3221 10117 3207 10121 3208 10124 3207 10124
3194 10124 3190 10126 3206 10152 3218 10145
TIME...MOT...LOC 0829Z 277DEG 16KT 3210 10143
$$2 follow-up statements
000
WWUS54 KMAF 270844
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
344 AM CDT SUN APR 27 2008
TXC173-227-270915-
/O.CON.KMAF.SV.W.0056.000000T0000Z-080427T0915Z/
HOWARD TX-GLASSCOCK TX-
344 AM CDT SUN APR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR NORTHEASTERN GLASSCOCK AND SOUTHEASTERN HOWARD COUNTIES...
AT 340 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FORSAN...OR ABOUT 12 MILES SOUTHEAST OF BIG SPRING...MOVING EAST AT
20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
FORSAN...AND U.S. HIGHWAY 87 NEAR THE HOWARD AND GLASSCOCK COUNTY
LINE.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 3221 10117 3207 10121 3208 10124 3194 10124
3192 10125 3192 10128 3206 10145 3215 10138
TIME...MOT...LOC 0843Z 277DEG 16KT 3209 10136
$$000
WWUS54 KMAF 270859
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 AM CDT SUN APR 27 2008
TXC173-227-270909-
/O.CAN.KMAF.SV.W.0056.000000T0000Z-080427T0915Z/
HOWARD TX-GLASSCOCK TX-
359 AM CDT SUN APR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLASSCOCK AND
SOUTHEASTERN HOWARD COUNTIES IS CANCELLED...
AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
LAT...LON 3221 10117 3207 10121 3208 10124 3194 10124
3192 10125 3192 10128 3206 10145 3215 10138
TIME...MOT...LOC 0859Z 277DEG 16KT 3208 10128
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:56 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 27, 12:56 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1256 AM CDT SUN APR 27 2008
.AVIATION...
A STRONG COLD FRONT CURRENTLY MOVING ACROSS SOUTHEAST NEW MEXICO
AND THE NORTHERN PERMIAN BASIN WILL CONTINUE TO QUICKLY PUSH
SOUTHWARD ACROSS THE REMAINDER OF THE REGION OVERNIGHT. SUSTAINED
NORTHERLY WIND SPEEDS OF 25-30 KNOTS...WITH A FEW GUSTS NEAR 40
KNOTS WILL BE POSSIBLE BEHIND THE FRONT THROUGH THE MORNING. WE
WILL NEED TO MONITOR WIND TRENDS FOR A POSSIBLE AIRPORT WEATHER
WARNING AT KMAF. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP ALONG
AND BEHIND THIS FRONT. MVFR CEILINGS WILL ALSO BE POSSIBLE
THROUGH THE MORNING. WINDS SHOULD GRADUALLY SHIFT TO THE NORTHEAST
AND DECREASE AS THE DAY PROGRESSES.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 11 PM THIS EVENING TO 9 AM MDT SUNDAY FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 12 PM MDT SUNDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...WIND ADVISORY FROM 5 AM TO 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS
AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...TERRELL.
WIND ADVISORY FROM MIDNIGHT TO 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
MIDLAND...MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 12 PM MDT SUNDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
21Hazardous weather outlook, Apr 26, 2:04 PM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT SAT APR 26 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 204 PM CDT SAT APR 26 2008 /104 PM MDT SAT APR 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND OR THIS EVENING FROM THE PERMIAN BASIN TO THE BIG BEND REGION OF WEST TEXAS. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE SEVERE WEATHER RISK WILL BE GENERALLY ALONG AND EAST OF A SEMINOLE...KERMIT...MARATHON...LAJITAS LINE. A STRONG COLD FRONT WILL MOVE ACROSS ALL OF WEST TEXAS LATE TONIGHT THROUGH EARLY SUNDAY MORNING. A LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO IMPACT THE PERMIAN BASIN OVERNIGHT BEHIND THIS FRONT. LARGE HAIL AND DAMAGING WINDS GUSTS WILL BE POSSIBLE WITH A FEW OF THE STORMS WITHIN THIS COMPLEX. IN ADDITION LOCALIZED HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO LATE TONIGHT FOLLOWING THE PASSAGE OF THE COLD FRONT. THE STRONGEST WINDS WILL IMPACT THE GUADALUPE MOUNTAINS...INCLUDING GUADALUPE PASS...WHERE NORTHEAST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 75 MPH WILL BE LIKELY. ACROSS THE REMAINDER OF THE AREA NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS WILL CONTINUE TO IMPACT THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS SUNDAY MORNING. NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED. VERY WINDY CONDITIONS WILL ALSO CONTINUE THE REMAINDER OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY MORNING. NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 27, 2:39 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 AM CDT SUN APR 27 2008 TXZ053-270800- MITCHELL- 239 AM CDT SUN APR 27 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN MITCHELL COUNTY. AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 10 MILES SOUTH OF COLORADO CITY. THIS STORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND STRONG WIND GUSTS AS IT MOVES EAST AT 30 MPH. THIS STORM WILL AFFECT AREAS SOUTH OF COLORADO CITY...INCLUDING THE LAKE COLORADO CITY AREA...STATE HIGHWAY 208...AND FARM TO MARKET 644.
Special weather statement, Apr 27, 3:24 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CDT SUN APR 27 2008 TXZ052-063-270845- HOWARD-GLASSCOCK- 324 AM CDT SUN APR 27 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GLASSCOCK AND SOUTHEASTERN HOWARD COUNTIES. AT 322 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED NEAR LEES...OR ABOUT 6 MILES WEST OF FORSAN. THIS STORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING...MARBLE SIZE HAIL...AND STRONG WIND GUSTS AS IT MOVES EAST AT 30 MPH. THIS STORM WILL AFFECT LEES...FORSAN...AND U.S. HIGHWAY 87. SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 23 min |
| Apr 26, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 53 min |
| Apr 26, 7:49 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 41 min |
| Apr 26, 7:59 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 31 min |
| Apr 26, 8:13 PM CDT | Tornado Warning | MAF | Mitchell | 32 min |
| Apr 26, 8:24 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 18 min |
| Apr 27, 3:11 PM CDT | Freeze Warning | MAF | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.